| Model Number |
PBD-421-1007 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
Event or Problem Description
We received the following report.*the user encountered more frequent problems with double-layer-drains for the bile duct.Since the distal flaps detached several times, the drain was dislocated and more difficult to retrieve even 3-4 months after insertion due to material weakness.There was no patient injury reported.No devices will be returned.No further information was provided.This is the third one of five reports.
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The event unit was not returned to aomori olympus but pictures for it provided.We confirm one side flap deteriorated and the whole stent became black from the attached pictures.Dhr for the past 2 years from the date of this event was confirmed, since the lot number of the device was unknown.There were no abnormalities found in the inspection items relate to this phenomenon.The 5m results over the last two years indicated that there were no product changes.Incoming inspection sheets from january 2019 to september 2020 were confirmed to inspect the connection strength of the side flap.The results indicated that the connection strength was sufficient and exceeded the standard value.It was also confirmed that there was no significant change in the connection strength value.A similar complaint was confirmed in the same lot of the same product, but no complaint occurred.Previous similar cases have shown that the side flaps possibly deteriorated due to digestive fluid or internal environment of the patient.The side flaps might have deteriorated due to the chemical effects of digestive fluid and the mechanical effects of peristalsis, causing the side flap damage.However, the subject device was not delivered for investigation.Therefore, the exact cause of the reported event could not be identified.The above device handling has warned in the instruction manual.